Adverse Reactions

Excessive absorption results in paraesthesiae (face and tongue), anxiety, tremors and even convulsions. The latter are very dangerous, are followed by respiratory depression and may require diazepam or thiopental for control. Cardiovascular collapse and respiratory failure occur with higher plasma concentrations of the local anaesthetic and is caused by direct myocardial depression compounded by hypoxia associated with convulsions. Cardiopulmonary resuscitation must be started immediately.

Anaphylactoid reactions are very rare with amide local anaesthetics and some of those reported have been due to preservatives. Most reported reactions to amide local anaesthetics are due to coadministration of adrenaline (epinephrine), intravascular injection or psychological effects (vasovagal episodes). Reactions with ester local anaesthetics are more common.

Was this article helpful?

0 0
Free Yourself from Panic Attacks

Free Yourself from Panic Attacks

With all the stresses and strains of modern living, panic attacks are become a common problem for many people. Panic attacks occur when the pressure we are living under starts to creep up and overwhelm us. Often it's a result of running on the treadmill of life and forgetting to watch the signs and symptoms of the effects of excessive stress on our bodies. Thankfully panic attacks are very treatable. Often it is just a matter of learning to recognize the symptoms and learn simple but effective techniques that help you release yourself from the crippling effects a panic attack can bring.

Get My Free Ebook


Post a comment